# SDR 2003FA0000872

- Difficulty date: August 14, 2003
- Submitted: August 27, 2003
- Operation: General aviation
- Aircraft: N862AF
- Make and model: Grob G 120A
- Aircraft serial: 85002
- Engine: Lyc AEIO540D4D5
- System (JASC): 5540 · Rudder Structure
- Part: Bearing
- Part number: LN90898E4
- Condition: Failed
- Location: Rudder Hinge
- Part time: 1,073 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING PRE-FLIGHT INSPECTION, FLIGHT CREW REPORTED A NOISE FROM THE RUDDER.  INSPECTION OF THE RUDDER SYSTEM REVEALED A FAILED BEARING IN THE BEARING SUPPORT OF THE LOWER RUDDER HINGE.  THE OUTER CASE OF THE BEARING HAD TWO PIECES BROKEN OFF AND MISSING.  BEARING WAS RETURNED TO MANUFACTURER FOR INVESTIGATION.  RECOMMEND REPLACEMENT OF BEARINGS WITH BETTER QUALITY BEARINGS.
